Journal of Dr. NTR University of Health Sciences

CASE REPORT
Year
: 2018  |  Volume : 7  |  Issue : 4  |  Page : 305--307

Carbimazole-induced agranulocytosis – A rare case report


R Siddeswari, Sikandar Mohan, K Swamy 
 Department of General Medicine, Siddhartha Medical College, Government General Hospital, Vijayawada, Andhra Pradesh, India

Correspondence Address:
Dr. R Siddeswari
Department of General Medicine, Siddhartha Medical College, Government General Hospital, Vijayawada, Andhra Pradesh
India

A 30-year-old lady with hyperthyroidism for the past 1 year was initially on carbimazole 30 mg twice orally and then changed to 30 mg once daily. She presented with intermittent fever since 3 weeks, h/o oral ulcers, difficulty in swallowing, and palpitations. Routine investigations showed anemia, neutropenia, leucopenia, and C-reactive protein elevation. Peripheral smear showed normocytic normochromic anemia with leucopenia. Widal test, RA factor test, immunoglobulin M (Ig M) dengue, Ig M Lepto, antinuclear antibody screen, cytoplasmic antineutrophil cytoplasmic antibodies, and perinuclear anti-neutrophil cytoplasmic antibodies tests were negative. Viral markers are negative.


How to cite this article:
Siddeswari R, Mohan S, Swamy K. Carbimazole-induced agranulocytosis – A rare case report.J NTR Univ Health Sci 2018;7:305-307


How to cite this URL:
Siddeswari R, Mohan S, Swamy K. Carbimazole-induced agranulocytosis – A rare case report. J NTR Univ Health Sci [serial online] 2018 [cited 2019 Jun 26 ];7:305-307
Available from: http://www.jdrntruhs.org/article.asp?issn=2277-8632;year=2018;volume=7;issue=4;spage=305;epage=307;aulast=Siddeswari;type=0